I was diagnosed with mild Parkinson’s on 17/9/18. I was prescribed Madopar (Levadopa 12.5mgs with 50mgs Benserazide 1 capsule 3 times a day). This seemed to work well and I felt better with milder symptoms. I was told that after 2 weeks I was to take a double dose and given a prescription for this (Co-beneldopa 25 mgs/100mgs). I took one capsule and within an hour my ribcage was really taut and rigid and my walking was dreadful. These effects were part of my original symptoms but they were worse. I phoned my GP who said to leave it for a week and only take the low dosage. However she said then take another high dose capsule. She would write to the consultant to get some advice. I spoke to a Parkinsons Nurse who advised me not to take another high dose capsule as it could make me very unwell and that is the route I am going down. I cannot get to speak to the consultant to get my medication sorted and wondered if anyone else has had similar problems and what they did about it.
A warm welcome to the forum.
I’m really sorry to hear that you’ve experienced some issues with your medication. It’s a shame that you won’t be able to speak to your consultant for some time, however, if you call our helpline team, one of our advisers can arrange for a Parkinson’s nurse to call you back within 24 hours.
Please give them a call on 0808 800 0303 as soon as you can so you can get additional support on this.
I was diagnosed with Parkinsons some 15 years ago,only in the last year have I been advised to take a levadopa meddication,I had adverse reactions to the first two and am now taking MEDOPAR. Initially it seemed to have a good effect but when I increased the quantity my Parkinsons appeared to get worse. I was advised by the Parkinson nurse t o ease off the medication over a few days, this made things worse and I was then advised to go back on Medopar, since then I have had many adverse side effects.Is it possible that Medopar has aggravated the side effects of the Blood Pressure medication I am taking. I am now in severe pain in my upper arms my RLS is now practically continuous.I feel that the mixture of medication I am taking is clashing and causing side effects.How can I get advice on the clash of medicinal side effects. I am taking. Bisoprolol, Candersartan, Requip Rapid action and slow release and Medopar. I have spoken to local Parkinson staff but everything seems to take so much time whilst I am suffering acute pain, very high Blood Pressure.
A warm welcome to the Parkinson’s UK forum.
Side effects caused by Madopar is quite a common topic on the forum so I’m sure you’ll hear from other members of the community with their advice and personal experiences. I would strongly advise you to consult with your GP about the the side effects that you’re experiencing, especially if you feel that your Parkinson’s medication is causing issues with your blood pressure medication.
We have tons of information on Madopar on the Parkinson’s UK website which I’m sure you’ll find helpful and you can find it here: https://www.parkinsons.org.uk/information-and-support/levodopa-co-beneldopa-and-co-careldopa
However, please give your GP a call as they may need to review your medication and if you need further information and/or support on this in the interim, please give our helpline and speak to one of advisers on 0808 800 0303.